Médecine

Paramédical

Autres domaines


S'abonner

Retrospective analysis of drug-induced hypersensitivity syndrome: A study of 27 patients - 24/04/13

Doi : 10.1016/j.jaad.2009.08.050 
Chia-Chun Ang, MD , Yi-Shi Wang, MD, Eva-Leina M. Yoosuff, MD, Yong-Kwang Tay, MD
Department of Dermatology, Changi General Hospital, Singapore 

Reprint requests: Chia-Chun Ang, MD, Department of Dermatology, Changi General Hospital, 2 Simei Street 3, Singapore 529889.

Abstract

Background

Previous reports regarding the characteristics of patients with drug-induced hypersensitivity syndrome (DIHS) are mostly limited to small case reports and drug-specific case series, mainly involving Caucasian patients.

Objective

We describe the trends in the clinical presentation and laboratory findings of our patients with DIHS and their response to therapy.

Methods

This is a retrospective case series. Clinical records of patients treated in the Department of Dermatology, Changi General Hospital, Singapore, with a diagnosis of DIHS from January 2003 to January 2008 were retrieved and analyzed.

Results

In all, 27 patients were analyzed. The 3 most consistent features in our patients were 1) history of drug exposure (100%); 2) a morbilliform cutaneous eruption in 81.5% of the patients; and 3) systemic involvement with hepatitis (96.3%), hematologic abnormalities (81.5%), and fever (77.8%) being most common. Superficial perivascular dermatitis was the most common skin biopsy specimen findings, with tissue eosinophilia occurring in half the biopsy specimens. Severe complications included renal failure requiring dialysis in two patients and hyperthyroidism and myocarditis occurring in one patient.

Limitations

This is a retrospective study with a small number of patients during a 5-year period. We did not routinely document the presence of lymphadenopathy and hepatosplenomegaly in our patient’s records. We do not measure viral serologies routinely as part of the workup for DIHS.

Conclusion

DIHS is not uncommon. The presentation in an Asian population is similar to published studies. Treatment includes discontinuation of the offending drug, monitoring for organ involvement, and using systemic steroids.

Le texte complet de cet article est disponible en PDF.

Key words : acute renal insufficiency, drug eruption, drug hypersensitivity, eosinophilia, hepatitis, thyroiditis

Abbreviations used : DIHS, DRESS, FBC, HHV, ICU


Plan


 Funding sources: None.
 Conflicts of interest: None declared.


© 2009  American Academy of Dermatology, Inc.. Publié par Elsevier Masson SAS. Tous droits réservés.
Ajouter à ma bibliothèque Retirer de ma bibliothèque Imprimer
Export

    Export citations

  • Fichier

  • Contenu

Vol 63 - N° 2

P. 219-227 - août 2010 Retour au numéro
Article précédent Article précédent
  • American Board of Dermatology Examination Dates
| Article suivant Article suivant
  • Announcing a New Online Feature

Bienvenue sur EM-consulte, la référence des professionnels de santé.
L’accès au texte intégral de cet article nécessite un abonnement.

Déjà abonné à cette revue ?

Mon compte


Plateformes Elsevier Masson

Déclaration CNIL

EM-CONSULTE.COM est déclaré à la CNIL, déclaration n° 1286925.

En application de la loi nº78-17 du 6 janvier 1978 relative à l'informatique, aux fichiers et aux libertés, vous disposez des droits d'opposition (art.26 de la loi), d'accès (art.34 à 38 de la loi), et de rectification (art.36 de la loi) des données vous concernant. Ainsi, vous pouvez exiger que soient rectifiées, complétées, clarifiées, mises à jour ou effacées les informations vous concernant qui sont inexactes, incomplètes, équivoques, périmées ou dont la collecte ou l'utilisation ou la conservation est interdite.
Les informations personnelles concernant les visiteurs de notre site, y compris leur identité, sont confidentielles.
Le responsable du site s'engage sur l'honneur à respecter les conditions légales de confidentialité applicables en France et à ne pas divulguer ces informations à des tiers.